Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 249, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 30, 2002, 2:36 PM CST for Bell County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2002, 2:36 PM CST (20:36 UTC)
- Expired
- Dec 30, 2002, 3:15 PM CST
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 1:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 302036 SVRFTW TXC027-302115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 233 PM CST MON DEC 30 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 315 PM CST * AT 233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER HARKER HEIGHTS...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARKER HEIGHTS...KILLEEN AROUND 235 PM CST NOLANVILLE AROUND 240 PM CST BELTON AROUND 255 PM CST MORGANS POINT RESORT...TEMPLE AROUND 300 PM CST TROY AROUND 315 PM CST HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3102 9784 3089 9768 3110 9717 3132 9741 07/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 12:18 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 30, 12:18 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLOOD WATCH COORDINATES. NATIONAL WEATHER SERVICE FORT WORTH TX 1218 PM CST MON DEC 30 2002 NEW MODEL GUIDANCE IN REMARKABLE AGREEMENT WITH UPPER LOW MOVING SOUTHEAST INTO SOUTHERN TEXAS THROUGH THE EARLY MORNING HOURS TUESDAY. ASSOCIATED SURFACE LOW AND DRY LINE WILL ALSO MOVE SOUTHEAST KEEPING NORTH TEXAS IN THE MOIST AIR BEING CIRCULATED AROUND THE EASTERN/NORTHERN PERIPHERY OF SURFACE LOW. ETA AND NGM DEVELOP SIGNIFICANT QPF WITH MAIN VORT LOBE AND WRAP AROUND. THUS FLOOD WATCH HAS BEEN ISSUED FOR EASTERN TWO-THIRDS OF CWA PARTICULARLY WHERE SIX-HOUR FLASH FLOOD GUIDANCE VALUES OF LESS THAN 2 INCHES COULD EASILY BE EXCEEDED. A FEW PEAKS OF SUNSHINE WILL BE POSSIBLE THIS AFTERNOON WHICH CONCERNS ME A BIT WITH REGARD TO THE SEVERE THREAT. ANY ADDITIONAL HEATING WILL DESTABILIZE THE BOUNDARY LAYER WHICH WILL ALLOW MORE SURFACE-BASED CONVECTION. THIS MAY CERTAINLY INCREASE THE TORNADO THREAT LATER THIS AFTERNOON. UNTIL THE BOUNDARY LAYER IS TAPPED...STORMS SHOULD REMAIN ELEVATED WITH LARGE HAIL THE PRIMARY THREAT. ROBBINS .FWD... TX...FLOOD WATCH FOR THIS AFTERNOON THROUGH LATE TONIGHT FOR ZONES TXZ093>095...TXZ103>107...TXZ118>123...TXZ133>135...TXZ144>148... TXZ157>162...TXZ174>175.
Hazardous weather outlook, Dec 30, 2:05 PM CST, 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302230- HAZARDOUS WEATHER OUTLOOK...UPDATE #3 FOR DAY ONE NATIONAL WEATHER SERVICE FORT WORTH TX 205 PM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS THE EASTERN TWO-THIRDS OF NORTH TEXAS THIS AFTERNOON. THE LOWER-LEVELS OF THE ATMOSPHERE HAVE DESTABILIZED SIGNIFICANTLY TODAY. THUS...THE THREAT OF TORNADOES AND DAMAGING WINDS HAS INCREASED. THE THREAT OF LARGE HAIL AND FLASH FLOODING FROM HEAVY RAINFALL CONTINUES AS WELL. THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 4:00 PM HAS BEEN UPGRADED TO A TORNADO WATCH EFFECTIVE UNTIL 7:00 PM. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS RAPIDLY CHANGING WEATHER SITUATION. OUTSIDE OF THUNDERSTORM AREAS...WINDS WILL REMAIN BETWEEN 15 AND 25 MPH THIS AFTERNOON AND INCREASE TO BETWEEN 20 AND 30 MPH OVERNIGHT. CAUTION IS ADVISED ON AREA LAKES TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR TONIGHT UNTIL 6:00 AM CST TUESDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING. ROBBINS
In the hours before
Local storm report, Dec 30, 12:50 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
150 PM CDT MON DEC 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1152 AM POOLVILLE TX .75 INCH HAIL
12/30/02 PARKER REPORTED BY PUBLIC.
1208 PM AUBREY TX .75 INCH HAIL
12/30/02 DENTON REPORTED BY STORM
SPOTTER.
1218 PM ALVORD TX .75 INCH HAIL
12/30/02 WISE REPORTED BY HAM RADIO
OPERATOR.
1235 PM THE COLONY TX TORNADO
12/30/02 DENTON TOUCHDOWN AT LEGACY AND
HWY 121 AT 1230 PM.
PRELIMARY REPORTS
INDICATE SIGNIFIVCANT
WIND DAMAGE. . REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1235 PM 5 S GAINESVILLE TX 1 INCH HAIL
12/30/02 COOKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
DPS TROOPER.
0115 PM ALEDO TX WIND DAMAGE
12/30/02 PARKER 70 MPH WINDS ALONG AND
SOUTH OF I-30 FROM THE
ALEDO AREA EASTWARD.
REPORTED BY HAM RADIO
OPERATOR.
0115 PM 11 WSW FORT WORTH TX WIND DAMAGE
12/30/02 TARRANT WINDS TO 70 MPH FROM
PARKER COUNTY LINE EAST
TO JUNCTION LOOP 580.
REPORTED BY HAM RADIO
OPERATOR.
0115 PM SHERMAN TX .75 INCH HAIL
12/30/02 GRAYSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0125 PM THE COLONY TX TORNADO
12/30/02 DENTON ROOF OFF IN THE COLONY
MAINLY ALONG ALTA OAKS
STREET IN THE
COMMUNITY. OTHER WIND
DAMAGE REPORTED.
0126 PM EDGECLIFF VILLAGE TX WIND DAMAGE
12/30/02 TARRANT ESTIMATED 60 MPH WINDS
IN THE CITY. . REPORTED
BY OFF-DUTY NWS EMPLOYEE.Local storm report, Dec 30, 2:07 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT MON DEC 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM ITALY TX TORNADO
12/30/02 ELLIS TORNADO ON THE GROUND
WEST OF ITALY AND SOUTH
OF MAYPEARL AT 1403 PM.
REPORTED BY DPS TROOPER.
0218 PM 3 W FORRESTON TX TORNADO
12/30/02 ELLIS FUNNEL CLOUDS REPORTED
ON I-35 E AT MILE
MARKER 392 WEST OF
FORRESTON. REPORTED BY
DPS
0225 PM 6 W WAXAHACHIE TX TORNADO
12/30/02 ELLIS DPS TROOPER REPORTED
FUNNEL CLOUD..
0226 PM HILLSBORO TX 1 INCH HAIL
12/30/02 HILL HIGH WINDS ACCOMPANIED
THE QUARTER SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM PLANO TX FLOOD
12/30/02 COLLIN WATER RESCUE CONDUCTED
BY PLANO FD IN THE 1000
BLOCK OF CUSTER RD.
0250 PM DAWSON TX 60 MPH TSTM GUST
12/30/02 NAVARRO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0253 PM CRAWFORD TX 1 INCH HAIL
12/30/02 MCLENNAN REPORTED BY EMERGENCY
MANAGEMENT.
0254 PM FORRESTON TX 70+ MPH TSTM GUST
12/30/02 ELLIS STRAIGHTLINE WINDS .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0259 PM GATESVILLE TX .88 INCH HAIL
12/30/02 CORYELL HIGH WINDS ALSO
ASSOCIATED WITH HAIL
AND HEAVY RAIN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0322 PM 3 W CORSICANA TX .75 INCH HAIL
12/30/02 NAVARRO REPORTED BY LAW
ENFORCEMENT OFFICIAL AT
322 PM.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:25 AM CST | Severe Thunderstorm Warning | FWD | Montague | 20 min |
| Dec 30, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| Dec 30, 11:48 AM CST | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| Dec 30, 12:43 PM CST | Tornado Warning | FWD | Cooke, Denton | 47 min |
| Dec 30, 12:44 PM CST | Tornado Warning | FWD | Collin | 31 min |
| Dec 30, 1:03 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 57 min |
| Dec 30, 1:09 PM CST | Severe Thunderstorm Warning | FWD | Mills | 51 min |
| Dec 30, 1:22 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 53 min |
| Dec 30, 1:44 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill | 46 min |
| Dec 30, 1:49 PM CST | Tornado Warning | FWD | Ellis, Hill | 26 min |
| Dec 30, 2:11 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 64 min |
| Dec 30, 2:12 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 48 min |
| Dec 30, 2:13 PM CST | Tornado Warning | FWD | Ellis | 47 min |
| Dec 30, 2:19 PM CST | Tornado Warning | FWD | Dallas | 41 min |
| Dec 30, 2:23 PM CST | Severe Thunderstorm Warning | FWD | Collin | 37 min |
| Dec 30, 2:30 PM CST | Severe Thunderstorm Warning | FWD | Hill, Navarro | 60 min |
| Dec 30, 2:36 PM CST | Flash Flood Warning | FWD | Collin, Dallas | 84 min |
| Dec 30, 2:57 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 33 min |
| Dec 30, 3:28 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 62 min |
| Dec 30, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Bell | 42 min |
| Dec 30, 4:16 PM CST | Severe Thunderstorm Warning | FWD | Bell, Falls, Limestone | 59 min |
| Dec 30, 4:36 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 39 min |
| Dec 30, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Milam | 65 min |
| Dec 30, 5:12 PM CST | Severe Thunderstorm Warning | FWD | Milam | 33 min |
| Dec 30, 5:23 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.